Alert archive / Iowa / Red Flag Warnings in 2015

Red Flag Warning 5, NWS Des Moines, IA

April 1, 201551 counties in Iowa

NWS Des Moines, IA issued this red flag warning at Apr 1, 2015, 3:46 AM CDT for 51 counties in Iowa. It took effect at Apr 1, 2015, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 1, 2015, 3:46 AM CDT (08:46 UTC)
In effect from
Apr 1, 2015, 11:00 AM CDT
Expired
Apr 1, 2015, 7:00 PM CDT
In force
8 hr
Issued by
NWS Des Moines, IA
All 51 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2015-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2015-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3240 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

259 
WWUS83 KDMX 010846
RFWDMX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
346 AM CDT WED APR 1 2015

...EXTREME FIRE DANGER ACROSS MUCH OF THE STATE THIS AFTERNOON...

.A STRONG AND GUST SOUTH WIND...HIGHLY COMBUSTIBLE SURFACE
FUELS...AND LOW RELATIVE HUMIDITY WILL COMBINE TO PRODUCE
EXTREME AND DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON.

IAZ004>007-015>017-023>028-034>039-045>050-058>062-071>075-
082>086-093>097-011700-
/O.UPG.KDMX.FW.A.0003.150401T1500Z-150402T0000Z/
/O.NEW.KDMX.FW.W.0005.150401T1800Z-150402T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CARROLL-GREENE-BOONE-STORY-
MARSHALL-TAMA-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-ADAIR-MADISON-
WARREN-MARION-MAHASKA-UNION-CLARKE-LUCAS-MONROE-WAPELLO-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
346 AM CDT WED APR 1 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR EXTREME FIRE CONDITIONS....

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A RED FLAG
WARNING FOR EXTREME FIRE CONDITIONS...WHICH IS IN EFFECT FROM
1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT.

* TIMING...THE WIND WILL STEADILY INCREASE THROUGH THE MORNING
  BECOMING STRONG AND GUSTY THIS AFTERNOON. THE MOST DANGEROUS
  CONDITIONS WILL EXIST BETWEEN 2 PM AND 5 PM. 

* WIND...SOUTH INCREASING TO 25 TO 35 MPH WITH GUSTS AROUND 40
  MPH AT TIMES.

* RELATIVE HUMIDITY...AS LOW AS 25 PERCENT THIS AFTERNOON.

* FUEL...GRASSES REMAIN NEARLY 100 PERCENT CURED AND SURFACE 
  FUELS ARE HIGHLY COMBUSTIBLE. 

* IMPACTS...ANY FIRES WILL SPREAD VERY RAPIDLY AND BE VERY 
  DIFFICULT TO CONTROL IN THESE DANGEROUS CONDITIONS. OUTDOOR 
  BURNING IS HIGHLY DISCOURAGED AND SHOULD BE AVOIDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IAZ033-044-057-070-081-092-011700-
/O.NEW.KDMX.FW.W.0005.150401T1800Z-150402T0000Z/
SAC-CRAWFORD-AUDUBON-CASS-ADAMS-TAYLOR-
346 AM CDT WED APR 1 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR EXTREME FIRE CONDITIONS....

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A RED FLAG
WARNING FOR EXTREME FIRE CONDITIONS...WHICH IS IN EFFECT FROM
1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING.

* TIMING...THE WIND WILL STEADILY INCREASE THROUGH THE MORNING
  BECOMING STRONG AND GUSTY THIS AFTERNOON. THE MOST DANGEROUS
  CONDITIONS WILL EXIST BETWEEN 2 PM AND 5 PM. 

* WIND...SOUTH INCREASING TO 25 TO 35 MPH WITH GUSTS AROUND 40
  MPH AT TIMES.

* RELATIVE HUMIDITY...WILL DROP TO BETWEEN 30 AND 35 PERCENT AND
  COULD POTENTIALLY DROP LOWER.

* FUEL...GRASSES REMAIN NEARLY 100 PERCENT CURED AND SURFACE 
  FUELS ARE HIGHLY COMBUSTIBLE. 

* IMPACTS...ANY FIRES WILL SPREAD VERY RAPIDLY AND BE VERY 
  DIFFICULT TO CONTROL IN THESE DANGEROUS CONDITIONS. OUTDOOR 
  BURNING IS HIGHLY DISCOURAGED AND SHOULD BE AVOIDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FAB
3 follow-up statements
668 
WWUS83 KDMX 011430
RFWDMX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
930 AM CDT WED APR 1 2015

...EXTREME FIRE DANGER ACROSS MUCH OF IOWA TODAY...

.STRONG SOUTH WINDS...LOW RELATIVE HUMIDITY...AND HIGHLY
COMBUSTIBLE SURFACE FUELS WILL MAKE FOR EXTREMELY DANGEROUS FIRE
WEATHER CONDITIONS TODAY.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-012230-
/O.EXT.KDMX.FW.W.0005.150401T1600Z-150402T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
930 AM CDT WED APR 1 2015

...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
EXTREME FIRE CONDITIONS....

* TIMING...WINDS WILL STEADILY INCREASE THIS MORNING AND PERSIST
  THROUGH THE AFTERNOON. FIRE WEATHER CONDITIONS WILL REMAIN
  EXTREMELY DANGEROUS ALL DAY.

* WIND...SOUTH INCREASING TO AROUND 30 MPH WITH GUSTS OVER 40 MPH
  AT TIMES.

* RELATIVE HUMIDITY...AS LOW AS 25 TO 30 PERCENT.

* FUEL...GRASSES REMAIN NEARLY 100 PERCENT CURED AND SURFACE 
  FUELS ARE HIGHLY COMBUSTIBLE. 

* IMPACTS...ANY FIRES WILL SPREAD VERY RAPIDLY AND BE VERY 
  DIFFICULT TO CONTROL IN THESE DANGEROUS CONDITIONS. OUTDOOR 
  BURNING IS HIGHLY DISCOURAGED AND SHOULD BE AVOIDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

LEE
452 
WWUS83 KDMX 012101
RFWDMX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
401 PM CDT WED APR 1 2015

...EXTREME FIRE DANGER ACROSS MUCH OF IOWA INTO THE EARLY
EVENING...

.STRONG SOUTH WINDS...LOW RELATIVE HUMIDITY...AND HIGHLY
COMBUSTIBLE SURFACE FUELS WILL MAKE FOR EXTREMELY DANGEROUS FIRE
WEATHER CONDITIONS TODAY.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-020000-
/O.CON.KDMX.FW.W.0005.000000T0000Z-150402T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
401 PM CDT WED APR 1 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR EXTREME FIRE CONDITIONS....

* TIMING...STRONG WINDS WINDS WILL PERSIST INTO THE EARLY EVENING
  WITH FIRE WEATHER CONDITIONS EXTREMELY DANGEROUS.

* WIND...SOUTH AT 25 TO 35 MPH WITH GUSTS OVER 40 MPH AT TIMES.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* FUEL...GRASSES REMAIN NEARLY 100 PERCENT DORMANT AND CURED WITH
  SURFACE FUELS HIGHLY COMBUSTIBLE.

* IMPACTS...ANY FIRES WILL SPREAD VERY RAPIDLY AND BE VERY 
  DIFFICULT TO CONTROL IN THESE DANGEROUS CONDITIONS. OUTDOOR 
  BURNING IS HIGHLY DISCOURAGED AND SHOULD BE AVOIDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

SMALL
273 
WWUS83 KDMX 020002
RFWDMX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
702 PM CDT WED APR 1 2015


IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-020115-
/O.EXP.KDMX.FW.W.0005.000000T0000Z-150402T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
702 PM CDT WED APR 1 2015

...RED FLAG WARNING HAS EXPIRED FOR EXTREME FIRE CONDITIONS....

SOUTHERLY WINDS WILL REMAIN GUSTY FOR THE NEXT FEW HOURS...BUT
OVERAL HAVE DIMINISHED SOME. ADDITIONALLY...LOW RELATIVE HUMIDITY
VALUES HAVE CLIMBED SOME INTO THE 25 TO 35 PERCENT RANGE AND WILL
CONTINUE TO CLIMB TO REACH AROUND 50 PERCENT BY MID EVENING. THUS
THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. 

$$

MJB

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this red flag warning went out at Mar 31, 11:39 PM CDT, 4 hours 7 minutes earlier.

Area forecast discussion, Mar 31, 11:39 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1139 PM CDT TUE MAR 31 2015

.SHORT TERM /TONIGHT/...
ISSUED AT 330 PM CDT TUE MAR 31 2015

WEAK HIGH PRESSURE OVER THE STATE TODAY WILL SHIFT EAST OVERNIGHT.
THIS WILL RESULT IN AN INCREASING PRESSURE GRADIENT OVER NORTHWEST
IOWA AND RETURN FLOW. TEMPERATURES WILL SLOWLY RISE WITH THE
DEVELOPMENT OF RETURN FLOW ESPECIALLY OVER THE NORTHWEST. NO CHANCE
FOR PRECIPITATION OVERNIGHT WITH THE LOW LEVEL JET REMAINING WELL TO
THE WEST AND MOISTURE RETURN OCCURRING AFTER THE OVERNIGHT PERIOD
THOUGH SOME HIGH LEVEL CLOUDS MAY ARRIVE LATE.

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
ISSUED AT 330 PM CDT TUE MAR 31 2015

THERE IS A MYRIAD OF POTENTIAL HAZARDS FROM WEDNESDAY INTO
WEDNESDAY NIGHT AS A LOW PRESSURE AREA DEEPENS OVER THE NORTHERN
HIGH PLAINS AND PUSHES A COLD FRONT ACROSS IOWA. AHEAD OF THE
FRONT...SOUTH WINDS WILL INCREASE SUBSTANTIALLY BY LATE MORNING
WEDNESDAY WITH MOST SHORT RANGE MODELS PREDICTING WINDS OF ROUGHLY
AROUND 35 TO 40 KT AT THE TOP OF THE MIXED LAYER BY 21Z. THIS
ALREADY SUGGESTS THE POSSIBILITY OF A WIND ADVISORY...ALBEIT
SOMEWHAT MARGINAL...FOR MUCH OF THE AREA. IN ADDITION...THERE HAVE
BEEN REPORTS OF MULTIPLE SPREADING FIRES ACROSS THE FORECAST AREA
TODAY AND WITH THE STRONGER WINDS TOMORROW AND VERY DRY SURFACE
FUELS REMAINING AM VERY CONCERNED ABOUT FIRE WEATHER CONDITIONS
FOR WEDNESDAY PARTICULARLY IN THE AFTERNOON. FORECAST MINIMUM RH
VALUES ARE 25 TO 35 PERCENT ACROSS MUCH OF THE AREA...BUT THIS MAY
EVEN BE TOO HIGH AS THERE IS A POSSIBILITY THAT WE MAY BE
OVERESTIMATING SURFACE DEWPOINTS IN THE AFTERNOON DURING A BATTLE
BETWEEN MOISTURE ADVECTION AND TURBULENT MIXING OF VERY DRY AIR
ALOFT. HAVE OPTED TO ISSUE A FIRE WEATHER WATCH FOR NEARLY THE
ENTIRE FORECAST AREA AS DETAILED IN THE FIRE WEATHER SECTION
BELOW. A RED FLAG WARNING MAY VERY WELL END UP BEING ISSUED FOR
WEDNESDAY...BUT IF NOT...THEN A WIND ADVISORY WILL BE A DISTINCT
POSSIBILITY.

MOVING ON...THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM EASTERN
NEBRASKA UP INTO SOUTHWESTERN MINNESOTA LATE WEDNESDAY AFTERNOON
AND EVENING. IT DOES APPEAR THAT BY THE TIME THEY REACH OUR AREA
IT WILL BE NEAR 00Z AND HAVE DELAYED POPS ACCORDINGLY.
NEVERTHELESS...THERE IS STRONG SUPPORT FROM AN UPPER LEVEL TROUGH
AS WELL AS A DEVELOPING LOW LEVEL JET FOR SUSTAINED CONVECTION
DROPPING SOUTHEAST ACROSS ALL OF IOWA ON WEDNESDAY NIGHT AND POPS
ARE 100 PERCENT IN MOST OF OUR AREA AT VARIOUS TIMES. MODERATE
INSTABILITY...STEEP LAPSE RATES ALOFT...AND DEEP LAYER WIND SHEAR
SUGGEST A THREAT OF SEVERE WEATHER EARLY IN THE EVENT...MAINLY IN
OUR NORTHWEST...WHICH SHOULD BE ELEVATED WITH WIND AND HAIL THE
PRIMARY THREAT. THE SEVERE WEATHER RISK WILL THEN GRADUALLY
DIMINISH AS THE STORMS MOVE SOUTHEAST AFTER SUNSET. THE CURRENTLY
SPC OUTLOOKS ARE STELLAR IN ITS DISCUSSION OF THIS SCENARIO. AT
THIS TIME HAVE LEFT SEVERE WEATHER WORDING OUT OF THE
GRIDS/FORECAST AS THE THREAT IS MAXIMIZED WEST OF OUR AREA...BUT
THIS WILL CERTAINLY BEAR WATCHING TOMORROW.

AFTER LINGERING STORMS EXIT THE AREA THURSDAY MORNING A SURFACE
RIDGE WILL SLIDE BY...BRINGING COOL AND QUIET WEATHER FOR MOST OF
THURSDAY AND THURSDAY NIGHT. HOWEVER...THE COLD FRONT THAT MOVED
ACROSS IOWA EARLIER WILL REMAIN STALLED OVER CENTRAL OR NORTHERN
MISSOURI BY EARLY FRIDAY MORNING...WHEN AN EVEN DEEPER UPPER LEVEL
TROUGH WILL SWING ACROSS THE REGION. FOR THE MOST PART MOISTURE
WILL BE LACKING FOR PRECIP TO DEVELOP ACROSS OUR
AREA...HOWEVER...IN THE SOUTH AND SOUTHEAST WE COULD SEE SOME
OVERRUNNING SHOWERS OR STORMS AND HAVE MAINTAINED LOW POPS IN THIS
AREA AS THE TROUGH MOVES OVERHEAD ON FRIDAY. THE ECMWF REMAINS THE
FURTHEST NORTH WITH ITS SOLUTION FOR PRECIP...BUT A SOUTHERN
SOLUTION SEEMS MORE LIKELY. CLOUD COVER FROM THIS SYSTEM WILL ALSO
HELP TO KEEP TEMPERATURES DOWN...WITH HIGHS OF ONLY AROUND 50
ACROSS IOWA.

THIS WEEKEND THE 500 MB FLOW OVER IOWA WILL TAKE ON A FLAT NEARLY
ZONAL CHARACTER...LIKELY RESULTING IN MOSTLY DRY WEATHER WITH
SLOWLY MODERATING TEMPERATURES. AS A LARGE WESTERN U.S. TROUGH
BUILDS A SURFACE LOW WILL DEVELOP IN THE LEE OF THE
ROCKIES...EXTENDING AN INVERTED SURFACE TROUGH UP OVER IOWA BY
SUNDAY. AS THE LARGE 500 MB TROUGH SUBSEQUENTLY MOVES EASTWARD
THIS WILL SET UP A FAIRLY WET AND ACTIVE PATTERN FOR EARLY NEXT
WEEK. THE DETAILS ARE MURKY AT THIS TIME...BUT CERTAINLY PERIODS
OF THUNDERSTORM CHANCES ARE WARRANTED.

&&

.AVIATION...01/06Z
ISSUED AT 1131 PM CDT TUE MAR 31 2015

VFR CONDITIONS ARE EXPECTED THROUGH TONIGHT AND MUCH OF THE DAY
TOMORROW WITH SOUTHERLY WINDS INCREASING TO 20-25 KTS WITH GUSTS
OVER 30 KTS DURING THE AFTERNOON HOURS. A LINE OF SHOWERS AND
THUNDERSTORMS WILL PROGRESS ACROSS CENTRAL IOWA FROM NW TO SE
AFTER 00Z TOMORROW AND BE REACHING A LINE FROM ALO TO DSM AROUND
02/06Z.

&&

.FIRE WEATHER...
ISSUED AT 330 PM CDT TUE MAR 31 2015

SOUTHERLY WINDS WILL INCREASE EVEN FURTHER ON WEDNESDAY...LIKELY
REACHING SPEEDS OF 25 TO 30 MPH WITH GUSTS TO NEAR 40 MPH AT
TIMES. GIVEN THE VERY DRY SURFACE FUELS ACROSS THE AREA AND THE
EASE WITH WHICH FIRES ARE SPREADING TODAY...THERE WILL OBVIOUSLY
BE A HEIGHTENED FIRE DANGER ON WEDNESDAY. THERE IS SOME QUESTION
AS TO WHETHER OR NOT RED FLAG WARNING CRITERIA WILL BE TECHNICALLY
MET...AS THE CURRENT FORECAST CALLS FOR MIN RH VALUES BETWEEN 25
AND 35 PERCENT ACROSS MOST OF THE AREA. HOWEVER...THE FORECAST
GFDI VALUES ARE EXTREME FOR NEARLY ALL OF CENTRAL IOWA AND GIVEN
THE ANTECEDENT CONDITIONS FIND IT PRUDENT TO ISSUE A LARGE FIRE
WEATHER WATCH AT THIS TIME...WHICH WILL LIKELY BE EITHER
TRANSITIONED TO A RED FLAG WARNING OR A WIND ADVISORY LATER
TONIGHT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM 10 AM CDT WEDNESDAY THROUGH WEDNESDAY
EVENING FOR ADAIR-APPANOOSE-BLACK HAWK-BOONE-BREMER-BUTLER-
CALHOUN-CARROLL-CERRO GORDO-CLARKE-DALLAS-DAVIS-DECATUR-EMMET-
FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-
JASPER-KOSSUTH-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-PALO
ALTO-POCAHONTAS-POLK-POWESHIEK-RINGGOLD-STORY-TAMA-UNION-WAPELLO-
WARREN-WAYNE-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

SHORT TERM...DONAVON
LONG TERM...LEE
AVIATION...SKOW
FIRE WEATHER...LEE
Hazardous weather outlook, Mar 31, 3:48 PM CDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
348 PM CDT TUE MAR 31 2015

IAZ004>007-015>017-023>028-034>039-045>050-058>062-071>075-
082>086-093>097-011100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CARROLL-GREENE-BOONE-STORY-
MARSHALL-TAMA-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-ADAIR-MADISON-
WARREN-MARION-MAHASKA-UNION-CLARKE-LUCAS-MONROE-WAPELLO-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
348 PM CDT TUE MAR 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY SOUTH WINDS OF 25 TO 30 MPH...GUSTING TO NEAR 40
MPH...ALONG WITH LOW RELATIVE HUMIDITY AND HIGHLY COMBUSTIBLE
SURFACE FUELS WILL RESULT IN DANGEROUS FIRE WEATHER CONDITIONS ON
WEDNESDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR THE AREA. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

THUNDERSTORMS WILL DEVELOP IN WESTERN AND NORTHWESTERN IOWA LATE
ON WEDNESDAY...AND SPREAD SOUTHEAST ACROSS THE REST OF THE STATE
ON WEDNESDAY NIGHT. INITIALLY THERE WILL BE A THREAT FOR SEVERE
WEATHER IN THE WEST AND NORTHWEST...WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY THREATS. SOME STORMS WILL ALSO PRODUCE HEAVY
RAINFALL.

LOW THUNDERSTORM CHANCES WILL RETURN FOR THE LATTER HALF OF THE
WEEKEND...WITH HIGHER CHANCES EARLY NEXT WEEK. THE THREAT OF
SEVERE WEATHER APPEARS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE WEDNESDAY...MAINLY IN THE
WEST AND NORTHWEST.

IAZ033-044-057-070-081-092-011100-
SAC-CRAWFORD-AUDUBON-CASS-ADAMS-TAYLOR-
348 PM CDT TUE MAR 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY SOUTH WINDS OF AROUND 25 MPH...GUSTING TO AROUND 35
MPH...ALONG WITH HIGHLY COMBUSTIBLE SURFACE FUELS WILL RESULT IN
AN ELEVATED FIRE WEATHER DANGER ON WEDNESDAY.

THUNDERSTORMS WILL DEVELOP IN WESTERN AND NORTHWESTERN IOWA LATE
ON WEDNESDAY...AND SPREAD SOUTHEAST ACROSS THE REST OF THE STATE
ON WEDNESDAY NIGHT. INITIALLY THERE WILL BE A THREAT FOR SEVERE
WEATHER IN THE WEST AND NORTHWEST...WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY THREATS. SOME STORMS WILL ALSO PRODUCE HEAVY
RAINFALL.

THUNDERSTORM CHANCES WILL RETURN EARLY NEXT WEEK. THE THREAT OF
SEVERE WEATHER APPEARS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE WEDNESDAY.

LEE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 3:33 AM CDTWind AdvisoryDMXAudubon, Boone, Bremer, Butler, Calhoun, Carroll and 19 more14 hr

Nearby

Red Flag Warnings in Iowa, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.